Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On a method of solving the initial value problem for the wave equation

Authors: Tosihusa Kimura and Yasutaka Sibuya
Journal: Proc. Amer. Math. Soc. 50 (1975), 205-215
MSC: Primary 35C15; Secondary 35L05
MathSciNet review: 0369879
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The wave equation is formally reduced to Laplace's equation by the change of variable $ {x_0} = it$, where $ i = \sqrt { - 1} $. In this paper we shall derive the well-known formula for the solution of Cauchy's problem of the wave equation from the integral representations of the solutions of Dirichlet and Neumann problems of Laplace's equation in the half-plane. Our method can be viewed as a hyperfunction-theoretic approach.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35C15, 35L05

Retrieve articles in all journals with MSC: 35C15, 35L05

Additional Information

Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society